Tramadol abuse is sadly very common. Tramadol is an opioid painkiller. It is one of the handful of prescription drugs abused by millions of people across America each day. This medication is intended to treat pain. Unfortunately, that treatment often leads down a slippery slope to\u00a0addiction.\r\nSafety Beliefs Led Many to Tramadol Abuse\r\nWhen tramadol was first approved by the Food and Drug Administration in 1995, it was believed that the painkiller was among the safest that could be prescribed by doctors. As an option to hydrocodone or morphine, there was great hope for tramadol. \r\n\r\nThat hope for tramadol being "safer" has been reduced. As time has passed, more and more patients have started abusing the pain medication. They also experience withdrawal symptoms when they try to stop using the drug, if they have become dependent on it. \r\n\r\nIn 2014, the DEA declared tramadol a federally controlled drug under Schedule IV. Now tramadol is considered risky regarding possibility of abuse and addiction. It sits on the Schedule IV list along with drugs like valium, lorazepam, xanax, klonopin, diazepam, ativan and other highly controlled medications. Tramadol abuse usually begins as users seek the high that is similar to oxycodone, another commonly abused opioid.\r\nSigns and Symptoms of Tramadol Abuse\r\nDoctors prescribe tramadol to patients for pain relief. Tramadol can cause seizures and convulsions in some patients. These side effects are found with the information provided with a Tramadol prescription. \u00a0Side effects of Tramadol abuse include:\r\n\r\n \tNausea\r\n \tVomiting\r\n \tHeadache\r\n \tConstipation\r\n \tLightheadedness\r\n \tDizziness\r\n \tDrowsiness\r\n \tLoss of appetite\r\n \tDry mouth.\r\n\r\nSome people using tramadol have had seizures or convulsions, particularly when large doses are taken. Large doses or long-term abuse of the drug can also cause sleep problems.\r\nTramadol Abuse Can Lead to Dependence\r\nPatients overusing or abusing tramadol can become dependent on the drug, just as they can with any opioid. This dependence can result in intense cravings and needing the drug to function normally in daily life. \r\n\r\nMany patients not able to obtain enough pills legally will resort to illegal means of gaining more pills. These patients often "doctor shop" or forge prescriptions to get the supply they need. Then, by taking more pills than they should, many people put themselves at risk for overdose. \r\n\r\nSymptoms of accidental overdose include:\r\n\r\n \tSmaller than usual pupils\r\n \tSlow breathing\r\n \tHeavy drowsiness\r\n \tCold and clammy skin\r\n \tSlowed heart rate\r\n \tLoss of consciousness\r\n \tSeizure\r\n \tComa.\r\n\r\nRehab Is Important When Tramadol Use Becomes an Addiction\r\nPeople who become addicted to painkillers often know they are in a steel trap, not being able to live a free, happy life because of their addiction. These patients may not readily admit addiction, but do want their exhausting journey to end. \r\n\r\nTo get yourself or your loved one into treatment for tramadol addiction,\u00a0reach out to Beaches Recovery for help. This help is an accredited rehab program with therapies, support, education and guidance you need to get your life back on track.\r\n\r\nAccredited by the Joint Commission means that Beaches Recovery meets high standards of quality in facilities, treatment programs, staff qualifications and patient results. \r\n\r\nYou should never hesitate to ask for help. This is particularly true when you suffer from a treatable condition like tramadol addiction. Call Beaches Recovery at 8666050532 to get your life back. You can beat prescription pill abuse or other substance addictions by getting the help you need. Go ahead. Make the call.